Couldn't find what you looking for?

TRY OUR SEARCH!

I have recently come off a barrage of psychiatric medication. I had been tapering them off under supervision and months down the line am starting to make really positive headway in that, in the absence of medication, I am learning to adequately cope with my schizoaffective disorder.

I had been on Seroquel XL, Abilify and Celexa. At the moment my sleeping pattern is disrupted. The last 2 or 3 days I have not been sleeping until the early hours of the morning and only sleeping a couple of hours albeit there are no other signs of elation or elevation of mood. I understand these kinds of problems can come about at the cessation of any medication, but particularly anti-psychotics, of which I had been taking for 18 years, and am wondering how long this sleep disturbance may persist.

Any other insights would also be welcome. Thanks!

Loading...

Hello,

it's actually good to hear that there are doctors willing to help you live your life without medications and all the side effects that they carry. However, I still haven't reached that point, but the same sleep disturbance happened to me when my former psychiatrist took me of Zoloft, without weaning. It took me good few weeks to finally get my sleep back, without any aids. If you can, keep yourself more active, so you'll be more tired at night - that will help at least a bit. Also, no matter how sleepy you are during the day, try not to sleep,

Wish you all the best,

Nicole

Reply

Loading...


Thanks for your input. To be honest with you, the doctors didn't know and may well be somewhat pissed off. My psychologist and I made sure I had developed some new skills for dealing with the disorder on my own, though. I still have yet to find out what my shrink thinks, but I am betting he's going to be a royal anus about the whole thing. Oh well, I expect he realises his job in the UK is under threat and he is just naturally stressed... I'd have the same sympathy for him I'd have for a fascist expatriate asylum seeker, however.
Reply

Loading...